MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number LXA
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/30/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was notified on 11 oct 2016 that a mitroflow valve was explanted after 5 years due to degeneration of the device.A perceval, pvs21 was implanted.
 
Additional Manufacturer Narrative
The complete manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model lxa21, s/n (b)(4), were pulled and reviewed by quality control at (b)(4).The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model lx) mitroflow aortic pericardial heart valve at the time of manufacture and release.This mitroflow valve was explanted after 5 years due to a reported prosthetic degeneration.Leaflets calcification, detected with visual, x-ray and histological analyses, caused stiffening and led to progressive valve stenosis.Aortic insufficiency likely resulted from leaflets tears and inadequate leaflet coaptation caused by calcification of the leaflets.As reported in the scientific literature, structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).Histological analysis identified gram positive bacteria spread inside the pericardium.Prosthetic valve endocarditis is a complication of cardiac valve replacement that can cause early structural valve deterioration.It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this mitroflow valve.However, little clinical history was provided.

Brand Name
MITROFLOW AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key6091426
Report Number3004478276-2016-00138
Device Sequence Number1123929
Product Code DYE
UDI-Device Identifier00896208000108
UDI-Public(01)00896208000108(240)LXA21(17)160228
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P060038/S002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2016
Device Model NumberLXA
Device Catalogue NumberLXA21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/09/2016
Supplement Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;